MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN - MFG MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN NORTH HAVEN - MFG MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030807L
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 05/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two devices.The event report alleges the products were used in a surgical procedure.The visual inspection and functional evaluation of the devices had acceptable results.A review of the device history record could not be performed because the lot number was not provided.However, records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Our investigation was unable to determine a root cause or establish a relationship between the device and the reported incident.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.
 
Event or Problem Description
According to the reporter: during laparoscopic appendectomy procedure, the device was stapled the line incomplete.To finish the procedure, the surgeon hand sewn the opening where the appendix was taken off.No patient injury has been noted.

Brand Name
MULTIFIRE ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN NORTH HAVEN - MFG
195 mcdermott road
north haven CT 06473
MDR Report Key6801496
Report Number1219930-2017-06483
Device Sequence Number878078
Product Code GDW
UDI-Device Identifier10884523003772
UDI-Public10884523003772
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K900129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030807L
Device Catalogue Number030807L
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2017
Initial Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1